Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 26, NWS Memphis, TN

March 27, 20104 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2010, 7:58 PM CDT for 4 counties in Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2010, 7:58 PM CDT (00:58 UTC)
Expired
Mar 27, 2010, 9:00 PM CDT
In force
62 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:44 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 27, 6:44 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT SAT MAR 27 2010

.DISCUSSION... /ISSUED 326 PM CDT SAT MAR 27 2010/

A COUPLE OF ISSUES TO DEAL WITH THIS AFTERNOON...THE WINDS AND THE
DEVELOPING STORMS.

THE WINDS ARE JUST BELOW WIND ADVISORY CRITERIA AND EXPECT THEM TO
STAY THERE WITH THE OCCASIONAL SITE GOING ABOVE 25 MPH FOR A HOUR
OR TWO BEFORE FALLING BACK DOWN TO LESS THAN 25 MPH. GUSTS WILL BE
STRONG.

THE DEVELOPING STORMS ARE FROM A STACKED SURFACE LOW AND UPPER
LOW THAT ARE SLOWLY MOVING EAST. THEY SHOULD BE NEAR THE MISSOURI
BOOTHEEL BY SUNDAY MORNING. THE LOWS HAVE ALREADY STARTED TO
INITIATE SOME THUNDERSTORMS SOUTHEAST OF THE LOW CENTERS. THIS
AREA IS EXPECTED TO MOVE INTO THE MID-SOUTH THIS EVENING. SOME
STRONG THUNDERSTORMS CAN BE EXPECTED. MODELS STILL INDICATE
MUCAPES NEAR 600 J/KG AS A SQUALL LINE MOVES ACROSS THE REGION
TONIGHT. THE LATEST MODELS INDICATE THAT THERE IS SOME WEAKENING
OF THE INSTABILITY AS THE NIGHT PROGRESSES...ALSO THE STRONG JET
ASSOCIATED WITH THE LOW WILL MOVE THE STORMS WELL AWAY FROM THE
CENTER OF THE LOW WHICH IS PROVIDED COOL AIR ALOFT AND MAKING FOR
AN UNSTABLE SOUNDING.

THE LOWS WILL SLOWLY MOVE TO THE EAST HOWEVER...BRINGING THE AREA
SOME UNSETTLED WEATHER FOR THE REST OF THE WEEKEND AND INTO
MONDAY.

THE MODELS AGREE THE REST OF THE WEEK SHOULD BE MILD WITH
TEMPERATURES NEAR NORMAL AND DRY WEATHER. THE NEXT STORM SYSTEM
MOVES THOUGH NEXT WEEKEND. EARLIER MODELS INDICATED IT WOULD BE
SATURDAY...LATEST MODELS SEEMS A LITTLE SLOWER.  TLSJR

&&

.AVIATION...

00Z TAF CYCLE (28/00Z-29/00Z)

LITTLE CHANGE MADE IN EARLIER TAFS. AREA OF SHOWERS AND THUNDERSTORMS
MOVING THROUGH CENTRAL AR AT 23Z WILL CONTINUE EASTWARD ACROSS THE
MIDSOUTH OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH
KJBR 01Z-04Z...KMEM 02Z-05Z...KMKL 04Z-07Z...AND KTUP 06Z-09Z. A
FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY
THIS EVENING ALONG AND WEST OF THE MS RIVER. LARGE HAIL AND WIND
GUSTS TO 50 KTS OR GREATER ARE THE MAIN THREATS WITH ANY STORMS
THAT BECOME SEVERE. FOLLOWING PASSAGE OF THE STORMS...MVFR
CEILINGS WILL OVERSPREAD THE REGION WITH LINGERING SHOWERS DURING
THE REMAINDER OF THE FORECAST PERIOD. S TO SW WIND THIS EVENING
WITH GUSTS 20-30 KTS. WIND GUSTS WILL DIMINISH BY LATE TONIGHT BUT
SUSTAINED WINDS FROM THE SW WILL CONTINUE 12-15 KTS. WINDS TURING
MORE WESTERLY AFTER 18Z.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  52  58  43  60 / 100  60  10   0
MKL  52  58  40  58 / 100  80  20   0
JBR  48  58  41  61 / 100  60  10   0
TUP  54  61  43  60 /  80  60  20   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 27, 3:33 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT SAT MAR 27 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-282245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
333 PM CDT SAT MAR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT.
THE RISK AREA IS WEST OF A LINE FROM JACKSON...TENNESSEE...TO
OXFORD...MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE
MAIN THREAT. A TORNADO OR TWO ARE POSSIBLE MAINLY WEST OF THE
MISSISSIPPI RIVER.

A FEW STRONG STORMS WILL BE POSSIBLE INTO THE EARLY MORNING HOURS...
EAST OF THE LINE FROM JACKSON TO OXFORD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING.

TLSJR

In the hours before

Special weather statement, Mar 27, 7:22 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT SAT MAR 27 2010

ARZ008-280100-
RANDOLPH AR-
722 PM CDT SAT MAR 27 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 15 MILES NORTHWEST OF RAVENDEN SPRINGS AT
722 PM CDT...MOVING EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:37 AM CDTFlash Flood WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more113 min
Mar 28, 1:30 AM CDTFlash Flood WarningMEGCarroll, Chester, Crockett, Decatur, Gibson, Haywood and 2 more2 hr
Mar 28, 1:36 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, McNairy3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.